MAUDE Adverse Event Report: ETHICON INC. VICRYL SUTURE 18"(45CM) 3-0 UND; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VICRYL SUTURE 18"(45CM) 3-0 UND; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number J824G
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Not Applicable (3189)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.The patient demographic info: age, gender, weight, bmi at the time of the index surgical procedure date and name of the index surgical procedure the diagnosis and indication for the index surgical procedure? on what tissue was the suture used? what was the tissue condition, i.E., normal or thin, calcified, fragile, diseased? how was the suture placed, interrupted or continuous? did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement? on what post-operative day did the suture break? was there any precipitating stress factor for the suture breaking? was medical or surgical intervention performed for the broken suture? if reoperation was performed, what was the appearance of the suture during reoperation? where was the location of suture breakage, i.E., end, middle? lot # other relevant patient history / concomitant medications what is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient¿s current status?.
 
Event or Problem Description
It was reported that a patient underwent unknown procedure on unknown date and suture was used.The patient was readmitted due to the suture breaking post procedure.The current condition of the patient is unknown.Additional information has been requested.
 
Additional Manufacturer Narrative
(b)(4).Additional information: - the actual device batch number associated with this event is not known.The possible batch numbers are reported as follows: batch lez703; exp date: 4/30/2022; date of mfg: 5/19/2017 batch kgz073; exp date: 05/31/2021; date of mfg: 06/09/2016 the device history records were reviewed for the possible batch numbers and the manufacturing criteria was met prior to the release of this lot.Additional: unopened samples of product code j824, lot # lez703 were returned for analysis.During the visual inspection of unopened samples, no defects were found on the packages.The samples were opened and the swage and attachment area of two needles were as expected.The sutures were dispensed without problems and examined along of strands and no defects or damaged were observed.Functional test was performed on the samples and the tensile strength force met the requirements.The manufacturing records were reviewed and the manufacturing/packaging criteria were met prior to the release of this batch.Per the condition of the sample received, no breakage suture were found.Unopened samples of product code j824, lot # kgz073 were returned for analysis.During the visual inspection of unopened samples, no defects were found on the packages.The samples were opened and the swage and attachment area of nine needles were as expected.The sutures were dispensed without problems and examined along of strands and no defects or damaged were observed.Functional test was performed on the samples and the tensile strength force met the requirements.The manufacturing records were reviewed and the manufacturing/packaging criteria were met prior to the release of this batch.Per the condition of the sample received, no breakage suture were found.

Brand Name
VICRYL SUTURE 18"(45CM) 3-0 UND
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key7728706
Report Number2210968-2018-74699
Device Sequence Number10933722
Product Code GAM
UDI-Device Identifier10705031043138
UDI-Public10705031043138
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K022269
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberJ824G
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/08/2018
Initial Date Received by Manufacturer 07/05/2018
Supplement Date Received by Manufacturer08/08/2018
Initial Report FDA Received Date07/27/2018
Supplement Report FDA Received Date08/15/2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;